Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 110, NWS St. Louis, MO

June 25, 2015Audrain County, Monroe County, Ralls County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 25, 2015, 7:38 PM CDT for Audrain County, Monroe County, Ralls County, Missouri. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2015, 7:38 PM CDT (00:38 UTC)
Expired
Jun 25, 2015, 8:30 PM CDT
In force
52 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Audrain County, MO, Monroe County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 7:55 PM CDTTSTM WND DMG2 S Santa Fe, MOLARGE TREE DOWN
Jun 25, 7:55 PM CDTTSTM WND DMGLaddonia, MOSTRONG WINDS OVERTURNED SEVERAL RAILROAD CARS WHICH ARE BLOCKING INTERSECTIONS ON COUNTY ROAD 509 AND ALSO ON LOCUST STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 4:53 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WUUS53 KLSX 260038
SVRLSX
MOC007-137-173-260130-
/O.NEW.KLSX.SV.W.0110.150626T0038Z-150626T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CDT THU JUN 25 2015

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AUDRAIN COUNTY IN CENTRAL MISSOURI...
  SOUTHEASTERN MONROE COUNTY IN NORTHEAST MISSOURI... 
  SOUTHERN RALLS COUNTY IN NORTHEAST MISSOURI...

* UNTIL 830 PM CDT

* AT 735 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARIS...AND
  MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SANTA FE...PERRY...LADDONIA...FARBER...FLORIDA AND RUSH HILL.

THIS WARNING INCLUDES MARK TWAIN LAKE RECREATIONAL AREA AND UNION
COVERED BRIDGE HISTORIC SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3947 9146 3914 9165 3931 9224 3956 9197
TIME...MOT...LOC 0037Z 282DEG 25KT 3942 9199

HAIL...<.75IN
WIND...60MPH

$$

TRUETT
1 follow-up statement
082 
WWUS53 KLSX 260120
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
820 PM CDT THU JUN 25 2015

MOC007-137-173-260130-
/O.EXP.KLSX.SV.W.0110.000000T0000Z-150626T0130Z/
MONROE MO-RALLS MO-AUDRAIN MO-
820 PM CDT THU JUN 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR AUDRAIN...SOUTHWESTERN RALLS
AND SOUTHEASTERN MONROE COUNTIES WILL EXPIRE AT 830 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3947 9146 3914 9165 3931 9224 3956 9197
TIME...MOT...LOC 0120Z 282DEG 25KT 3936 9161

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:45 PM CDT, 53 minutes earlier.

Area forecast discussion, Jun 25, 6:45 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT Thu Jun 25 2015

.SHORT TERM: (Tonight through Friday)
Issued at 343 PM CDT Thu Jun 25 2015

Frontal boundary is across northern portions of forecast area as
of 20z and will continue to drift to the south across the region.
With CAPES in excess of 4000 J/kg, no cap, high lapse rates,
decent convergence along boundary and PWs in excess of 2 inches,
will begin to see storms fire up over the next couple of hours.
This initial batch will slide east through forecast area, then
models still showing MCS development over eastern KS/western MO
and slide along boundary into central MO after 06z Friday, then
across rest of forecast area through Friday afternoon. All of
these storms are expected to be heavy rain producers, so kept
flash flood watch going for central and northeast MO as well as
west central IL. Did add another row of counties from Greene Co.
IL to Gasconade Co. MO and extended the whole watch to 00z
Saturday. Anywhere from 1 to 4 inches of rain can be expected in
the watch area, with locally higher amounts possible. Even over
rest of area not in flash flood watch, could see an inch or two of
rainfall over the next 24 hours. As for severe chances, with
decent instability, and lapse rates, could see severe storms
develop with main threats being large hail and damaging winds.
Lows tonight will be in the upper 60s to low 70s and highs on
Friday will range from the low 70s far north to the mid 80s far south.

Byrd

.LONG TERM:  (Friday Night through Next Thursday)
Issued at 343 PM CDT Thu Jun 25 2015

Precipitation is still expected to taper off Friday night and
will see cooler and drier weather for the weekend. Next chance for
rain will be Sunday night through Thursday with several rounds
expected once again on active northwest flow aloft. Highs during
the weekend will be in the mid 70s to low 80s, then moderate a bit
through the rest of the work week.

Byrd

&&

.AVIATION:  (For the 00z TAFs through 00z Friday Evening)
Issued at 640 PM CDT Thu Jun 25 2015

Complex of showers and thunderstorms will affect the metro TAF
sites over the next few hours with heavy rain accompanied by IFR
visbilities possible along with gusty northwest winds. KUIN is
likely to stay just north of most activity while KCOU will also
likely have a period of storms this evening. Still anticipating
some break late this evening/early overnight period before an
organized bout of showers/storms associated with an MCS moves
roughly along I-70. MVFR ceilings and even visibilities are likely
behind this system into Friday afternoon along with a wind shift
to the northwest.

Specifics for KSTL:

Complex of showers and thunderstorms will affect the metro TAF
sites over the next few hours with heavy rain accompanied by IFR
visbilities possible along with gusty northwest winds. Still
anticipating some break late this evening/early overnight period
before an organized bout of showers/storms associated with an MCS
moves roughly along I-70 and affect KSTL Friday morning. Lingering
showers with embedded thunder likely into early Friday afternoon.
MVFR ceilings and even visibilities are also likely behind this
system into Friday afternoon along with a wind shift to the
northwest.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through Friday evening FOR Audrain MO-Boone MO-
     Callaway MO-Cole MO-Gasconade MO-Knox MO-Lewis MO-Lincoln
     MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-
     Pike MO-Ralls MO-Shelby MO-Warren MO.

IL...FLASH FLOOD WATCH through Friday evening FOR Adams IL-Brown IL-
     Calhoun IL-Greene IL-Pike IL.

&&

WFO LSX
Hazardous weather outlook, Jun 25, 3:57 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT THU JUN 25 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
357 PM CDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY ACROSS PARTS OF THE AREA
AGAIN TONIGHT. FLASH FLOODING IS A REAL POSSIBILITY AND A FLASH
FLOOD WATCH IS IN EFFECT FOR PARTS OF CENTRAL AND NORTHEAST
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. SOME OF THE STORMS
COULD BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.

POINTS ALONG THE ILLINOIS RIVER ARE CURRENTLY IN MAJOR FLOOD
STAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

POINTS ALONG THE ILLINOIS RIVER ARE EXPECTED TO CONTINUE TO
EXCEED MAJOR FLOOD STAGE THROUGH TUESDAY. ADDITIONAL MAJOR
FLOODING IS FORECAST ALONG THE NORTH AND MIDDLE FABIUS RIVERS BY
FRIDAY MORNING.

THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO BE LIKELY FRIDAY AND
POSSIBLY INTO FRIDAY NIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR PARTS OF THE AREA INTO FRIDAY AFTERNOON. ADDITIONALLY...SOME
OF THE STORMS MAY BE SEVERE ACROSS PARTS OF SOUTHEAST MISSOURI
AND SOUTHERN ILLINOIS.

THE CHANCE FOR THUNDERSTORMS RETURNS SUNDAY AFTERNOON AND
CONTINUES THROUGH WEDNESDAY ACROSS PARTS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT.

BYRD

In the hours before

Local storm report, Jun 25, 7:18 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
718 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             GRANITE CITY            38.71N  90.13W
06/25/2015  M1.00 INCH       MADISON            IL   TRAINED SPOTTER

&&

FGLASS
Local storm report, Jun 25, 7:25 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
725 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     TSTM WND DMG     COLLINSVILLE            38.68N  90.00W
06/25/2015                   MADISON            IL   TRAINED SPOTTER

            FOOT AND A HALF DIAMETER ASH TREE SNAPPED ABOUT 10 FEET
            UP.

&&

GOSSELIN
Local storm report, Jun 25, 7:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
732 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     TSTM WND GST     2 N FLINT HILL          38.88N  90.86W
06/25/2015  E50 MPH          ST. CHARLES        MO   TRAINED SPOTTER

&&

GOSSELIN
Local storm report, Jun 25, 7:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             4 W GIRARD              39.45N  89.86W
06/25/2015  M1.00 INCH       MACOUPIN           IL   TRAINED SPOTTER

&&

FGLASS
Local storm report, Jun 25, 7:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
737 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     TSTM WND GST     1 ESE SAUGET            38.58N  90.15W
06/25/2015  M49 MPH          ST. CLAIR          IL   ASOS

&&

FGLASS
Local storm report, Jun 25, 7:38 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND DMG     MADISON                 39.47N  92.21W
06/25/2015                   MONROE             MO   TRAINED SPOTTER

            LARGE BRANCHES DOWN

&&

FGLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:05 PM CDTSevere Thunderstorm WarningLSXCity of Saint Louis55 min
Jun 25, 7:09 PM CDTSevere Thunderstorm WarningLSXMonroe, Shelby51 min
Jun 25, 7:31 PM CDTFlash Flood WarningLSXAudrain, Boone, Callaway, Lincoln, Montgomery, Pike and 1 more12 hr
Jun 25, 7:34 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles29 min
Jun 25, 7:45 PM CDTTornado WarningLSXAudrain, Monroe, Ralls30 min
Jun 25, 8:02 PM CDTSevere Thunderstorm WarningLSXAudrain, Pike28 min
Jun 25, 8:20 PM CDTAreal Flood WarningLSXKnox, Shelby12 hr
Jun 25, 8:20 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike, Warren40 min
Jun 25, 8:36 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren39 min
Jun 25, 8:45 PM CDTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau8 days
Jun 25, 9:03 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Lincoln, Saint Charles, Saint Louis, Warren42 min
Jun 26, 12:56 AM CDTFlash Flood WarningLSXMoniteau8 hr
Jun 26, 2:05 AM CDTFlash Flood WarningLSXCole8 hr
Jun 26, 3:30 AM CDTRiver Flood WarningLSXCole66 hr
Jun 26, 3:40 AM CDTFlash Flood WarningLSXOsage7 hr
Jun 26, 5:55 AM CDTRiver Flood WarningLSXOsage50 hr
Jun 26, 6:48 AM CDTAreal Flood AdvisoryLSXSaint Louis, City of Saint Louis6 hr
Jun 26, 7:30 AM CDTAreal Flood WarningLSXAudrain, Boone, Lincoln, Montgomery, Pike, Saint Charles and 1 more12 hr
Jun 26, 7:43 AM CDTAreal Flood WarningLSXKnox, Shelby12 hr
Jun 26, 8:34 AM CDTFlash Flood WarningLSXKnox6 hr
Jun 26, 8:53 AM CDTAreal Flood WarningLSXMoniteau11 hr
Jun 26, 9:58 AM CDTAreal Flood WarningLSXCole10 hr
Jun 26, 10:05 AM CDTFlash Flood WarningLSXLewis, Marion6 hr
Jun 26, 3:55 PM CDTAreal Flood WarningLSXLewis, Marion6 hr
Jun 26, 5:28 PM CDTAreal Flood WarningLSXKnox, Lewis, Marion, Shelby24 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.